Alert archive / Alabama / River Flood Warnings in 2024
River Flood Warning 56, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Dec 29, 2024, 5:35 AM CST for Baldwin County, Alabama. It took effect at Dec 29, 2024, 10:37 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2024, 5:35 AM CST (11:35 UTC)
- In effect from
- Dec 29, 2024, 10:37 AM CST
- Expired
- Dec 30, 2024, 1:30 AM CST
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fish River (AL) near Silverhill (FSHA1). The gauge peaked at 13.40 ft at Dec 29, 2024, 12:00 PM CST.
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02378500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 29, 5:20 AM CST, 15 minutes earlier.
Area forecast discussion, Dec 29, 5:20 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
520 AM CST Sun Dec 29 2024
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 520 AM CST Sun Dec 29 2024
Earlier showers and thunderstorms have exited the area, leaving
VFR conditions at the terminals. Northwesterly winds will persist
through the day, becoming calm overnight. /73
&&
.PREV DISCUSSION... /issued 411 AM CST Sun Dec 29 2024/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Monday)
Issued at 411 AM CST Sun Dec 29 2024
A line of strong to severe storms continues to push eastward, just
about out of the forecast area. Drier air will filter into the area
in the wake of this line, as an upper trough swings through the
southeastern CONUS. A cold front, trailing southward from its parent
low over the Great Lakes, will move eastward today, exiting the area
by this afternoon. Despite a quick northerly shift in surface winds,
winds will shift back to the south on Monday. This will delay a
colder airmass reaching the area, with mild conditions through the
near term period. Expect highs today and on Monday to warm into the
upper 60s to lower 70s. Overnight lows will fall into the mid to
upper 40s tonight, as calm winds and clear skies aid in radiational
cooling. /73
SHORT AND LONG TERM...
(Monday night through Saturday)
Issued at 411 AM CST Sun Dec 29 2024
A second trough will dig into the Mississippi Valley Monday night,
with southwest flow aloft. This, combined with the southerly surface
flow will keep overnight lows in the 50s for much of the area. The
trough will quickly move through the region on Tuesday, with a
surface cold front moving east of the area by Tuesday evening. Given
the lack of return flow and moisture, this front will be dry.
Temperatures will depend on how quickly winds become northerly, as
CAA brings colder air into the region. At this point, with the
front moving through later in the day, highs will likely reach
into the upper 60s to lower 70s. The colder airmass will build
into the region Tuesday night, with temperatures dropping into the
upper 30s to lower 40s. Upper troughing will persist through much
of the work week, with northerly flow at the surface. Thus,
expect dry conditions to continue through the remainder of the
week. Highs will be in the 50s each afternoon, with overnight lows
falling into the upper 20s to upper 30s. /73
MARINE...
Issued at 411 AM CST Sun Dec 29 2024
Winds will slowly shift to the northwest through the day in the
wake of a cold front. A brief shift to onshore flow is anticipated
for Monday, before winds shift back to the northwest as a
secondary front moves through the marine zones. A light to
moderate offshore flow will then persist through the remainder of
the week. /73
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 70 47 69 56 72 41 60 35 / 0 0 0 0 0 0 0 0
Pensacola 71 50 69 61 71 44 60 38 / 0 0 0 0 0 0 0 0
Destin 74 54 71 63 74 46 62 41 / 20 0 0 10 0 0 0 0
Evergreen 71 44 72 53 71 39 59 31 / 0 0 0 0 0 0 0 0
Waynesboro 67 44 69 53 67 38 58 30 / 0 0 0 0 0 0 0 0
Camden 67 44 68 53 67 38 55 30 / 0 0 0 0 0 0 0 0
Crestview 75 44 73 53 75 40 62 33 / 10 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this afternoon for ALZ265-266.
High Surf Advisory until noon CST today for ALZ265-266.
FL...High Rip Current Risk through this afternoon for FLZ202-204-206.
High Surf Advisory until noon CST today for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 6 AM CST early this morning for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Dec 29, 2:05 AM CST, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
205 AM CST Sun Dec 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM Tstm Wnd Dmg 1 NNE Lyeffion 31.56N 86.98W
12/28/2024 Conecuh AL Emergency Mngr
Numerous trees down in the Lyeffion
community and north along Hwy 83. Time
estimated by radar.
&&
JFBSpecial weather statement, Dec 29, 2:10 AM CST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
210 AM CST Sun Dec 29 2024
FLZ202>206-290900-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
210 AM CST Sun Dec 29 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN OKALOOSA...SOUTHERN
SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES THROUGH 300 AM CST...
At 210 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Roeville to 9 miles
southwest of Pensacola Beach. Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warrington, Gulf Breeze, Pensacola, Pensacola Beach, Point Baker,
Brent, Oriole Beach, Navarre Beach, Pea Ridge, Goulding, Ferry Pass,
Pace, Roeville, Bagdad, Floridatown, Milton, Navarre, and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 400 AM CST for northwestern
Florida.
&&
LAT...LON 3080 8660 3035 8675 3028 8735 3078 8710
TIME...MOT...LOC 0810Z 250DEG 39KT 3074 8696 3025 8726
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDLocal storm report, Dec 29, 2:53 AM CST, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
253 AM CST Sun Dec 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM Tstm Wnd Dmg Buckatunna 31.54N 88.53W
12/28/2024 Wayne MS Public
Shingles off a roof, trees down, and a shed
destroyed. Time and location estimated.
&&
JFBLocal storm report, Dec 29, 2:57 AM CST, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
257 AM CST Sun Dec 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM Tstm Wnd Dmg Yarbo 31.55N 88.28W
12/28/2024 Washington AL Fire Dept/Rescue
Downed flag pole at church along with
several trees downed in the road. Reported
by Yarbo Fire Department.
&&
JFBLocal storm report, Dec 29, 3:06 AM CST, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
306 AM CST Sun Dec 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM Tstm Wnd Dmg 1 NNE Barnett Crossroad 31.23N 87.30W
12/28/2024 Escambia AL Emergency Mngr
The roofs of several cabins were ripped off
on Barnett Rd. Time estimated.
&&
JFBLocal storm report, Dec 29, 3:15 AM CST, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
315 AM CST Sun Dec 29 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM Tornado 1 ENE Summerdale 30.49N 87.69W
12/29/2024 Baldwin AL Public
Significant roof damage to a home on NE 7th
Street in Summerdale. Trees and power lines
down as well. Likely tornado based on radar
TDS.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:08 PM CST | Special Marine Warning | MOB | 67 min | |
| Dec 28, 6:27 PM CST | Special Weather Statement | MOB | Mobile | 48 min |
| Dec 28, 6:51 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Dec 28, 6:59 PM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Dec 28, 7:05 PM CST | Tornado Warning | MOB | Mobile | 24 min |
| Dec 28, 7:17 PM CST | Special Marine Warning | MOB | 63 min | |
| Dec 28, 7:42 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 48 min |
| Dec 28, 7:44 PM CST | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Dec 28, 7:46 PM CST | Special Marine Warning | MOB | 29 min | |
| Dec 28, 8:18 PM CST | Special Weather Statement | MOB | Baldwin | 42 min |
| Dec 28, 8:42 PM CST | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Dec 28, 9:00 PM CST | Special Weather Statement | MOB | Baldwin | 45 min |
| Dec 28, 9:08 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 67 min |
| Dec 28, 9:24 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 66 min |
| Dec 28, 9:36 PM CST | Tornado Warning | MOB | Choctaw, Washington | 24 min |
| Dec 28, 9:43 PM CST | Special Weather Statement | MOB | Escambia | 47 min |
| Dec 28, 9:58 PM CST | Areal Flood Advisory | MOB | Conecuh, Escambia | 3 hr |
| Dec 28, 10:11 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 49 min |
| Dec 28, 10:19 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 41 min |
| Dec 28, 10:25 PM CST | Tornado Warning | MOB | Conecuh, Monroe | 25 min |
| Dec 28, 10:28 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 62 min |
| Dec 28, 10:29 PM CST | Tornado Warning | MOB | Mobile | 31 min |
| Dec 28, 10:52 PM CST | Tornado Warning | MOB | Baldwin, Mobile | 23 min |
| Dec 28, 10:56 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 49 min |
| Dec 28, 10:57 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe, Washington, Wilcox | 63 min |
| Dec 28, 11:04 PM CST | Special Marine Warning | MOB | 56 min | |
| Dec 28, 11:12 PM CST | Tornado Warning | MOB | Butler, Conecuh | 33 min |
| Dec 28, 11:25 PM CST | Special Weather Statement | MOB | Baldwin, Escambia, Mobile | 65 min |
| Dec 28, 11:29 PM CST | Special Marine Warning | MOB | 91 min | |
| Dec 28, 11:36 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Dec 28, 11:37 PM CST | Tornado Warning | MOB | Butler | 38 min |
| Dec 28, 11:42 PM CST | Tornado Warning | MOB | Mobile | 33 min |
| Dec 28, 11:44 PM CST | Areal Flood Advisory | MOB | Butler, Conecuh, Monroe | 3 hr |
| Dec 28, 11:46 PM CST | Areal Flood Advisory | MOB | Baldwin, Clarke, Mobile, Washington | 3 hr |
| Dec 28, 11:48 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Monroe, Wilcox | 57 min |
| Dec 28, 11:56 PM CST | Tornado Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 21 min |
| Dec 29, 12:04 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 41 min |
| Dec 29, 12:13 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 62 min |
| Dec 29, 12:26 AM CST | Areal Flood Advisory | MOB | Baldwin, Escambia, Monroe | 3 hr |
| Dec 29, 12:27 AM CST | Tornado Warning | MOB | Baldwin | 33 min |
| Dec 29, 12:30 AM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 60 min |
| Dec 29, 12:45 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 60 min |
| Dec 29, 12:58 AM CST | Special Marine Warning | MOB | 92 min | |
| Dec 29, 1:13 AM CST | Severe Thunderstorm Warning | MOB | Covington | 62 min |
| Dec 29, 1:43 AM CST | Areal Flood Advisory | MOB | Baldwin, Conecuh, Escambia | 3 hr |
| Dec 29, 2:18 AM CST | Special Marine Warning | MOB | 57 min | |
| Dec 29, 2:27 AM CST | Special Marine Warning | MOB | 63 min | |
| Dec 29, 2:48 AM CST | Special Marine Warning | MOB | 72 min | |
| Dec 29, 3:29 AM CST | Special Marine Warning | MOB | 61 min | |
| Dec 29, 3:58 AM CST | Special Marine Warning | MOB | 32 min | |
| Dec 29, 5:33 AM CST | River Flood Warning | MOB | Baldwin | 20 hr |
| Dec 29, 7:18 AM CST | River Flood Warning | MOB | Baldwin | 25 hr |
| Dec 29, 1:09 AM CST | Special Weather Statement | MOB | Escambia, Santa Rosa | 66 min |
| Dec 29, 1:57 AM CST | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Dec 29, 2:10 AM CST | Special Weather Statement | MOB | Santa Rosa | 50 min |
| Dec 29, 2:38 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 61 min |
| Dec 28, 8:36 PM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 54 min |
| Dec 28, 9:03 PM CST | Tornado Warning | MOB | Wayne | 27 min |
| Dec 28, 9:17 PM CST | Special Weather Statement | MOB | George, Greene, Perry, Stone | 58 min |
| Dec 28, 10:01 PM CST | Special Weather Statement | MOB | George | 59 min |
Nearby
River Flood Warnings in Alabama, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.